Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 18, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 3, 2016, 4:09 AM EST. It took effect at Mar 3, 2016, 7:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2016, 4:09 AM EST (09:09 UTC)
- In effect from
- Mar 3, 2016, 7:00 PM EST
- Expired
- Mar 4, 2016, 5:56 AM EST
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
312 WHUS72 KTAE 030909 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 AM EST THU MAR 3 2016 GMZ750-770-032100- /O.NEW.KTAE.SC.Y.0018.160304T0000Z-160304T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 409 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY. * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
141 WHUS72 KTAE 031535 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1035 AM EST THU MAR 3 2016 GMZ750-770-032345- /O.CON.KTAE.SC.Y.0018.160304T0000Z-160304T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1035 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
542 WHUS72 KTAE 032027 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS BOATING CONDITIONS FOR THE FLORIDA PANHANDLE COASTAL WATERS THIS EVENING TO 7 AM EST FRIDAY... GMZ750-770-040430- /O.CON.KTAE.SC.Y.0018.160304T0000Z-160304T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 327 PM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... * WINDS...WEST AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
808 WHUS72 KTAE 040126 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 826 PM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS BOATING CONDITIONS FOR THE FLORIDA PANHANDLE COASTAL WATERS THROUGH 7 AM EST FRIDAY... GMZ750-770-040930- /O.CON.KTAE.SC.Y.0018.000000T0000Z-160304T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 826 PM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS...WEST AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
832 WHUS72 KTAE 040924 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 424 AM EST FRI MAR 4 2016 GMZ750-770-041200- /O.CON.KTAE.SC.Y.0018.000000T0000Z-160304T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 424 AM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...NORTH AROUND 20 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
995 WHUS72 KTAE 041056 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 556 AM EST FRI MAR 4 2016 GMZ750-770-041200- /O.CAN.KTAE.SC.Y.0018.000000T0000Z-160304T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 556 AM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE BEGUN TO SUBSIDE AND THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 4:07 AM EST, 2 minutes earlier.
Area forecast discussion, Mar 3, 4:07 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 AM EST THU MAR 3 2016
.Near Term [Through Today]...
Much of the region will be in an increasing low-level warm air
advection pattern today ahead of a digging shortwave. The moderate
to strong QG forcing will remain off to the northwest and west of
our forecast area through 00Z, and thus much of the day is expected
to be dry and mostly sunny. Highs should be in the low 70s, with
some mid-70s possible in the far eastern parts of our area (places
like Valdosta, Perry, and Cross City).
.Short Term [Tonight Through Saturday]...
A shortwave will swing across the southeast tonight. In addition,
a surface low will track from Alabama this evening across central
Georgia and to the Carolina coast by the morning where it will
quickly strengthen over the water and move off to the northeast.
This system will bring enough instability (around 500 J/kg) for
thunderstorms to the CWA and with the 70kts of deep layer shear
and up to 40kts low level shear, a few isolated severe storms are
possible. The better chances for the strong to severe storms will
be across the western half of the area with the most likely timing
before midnight.
The front will quickly push east of the CWA by Friday morning with
high pressure building in behind it and the area remaining dry
through the rest of the short term. High temperatures Friday
behind the front will be a few degrees cooler than today with
highs Friday afternoon expected to be in the mid 60s to lower 70s.
.Long Term [Saturday Night Through Thursday]...
Surface high pressure will be in place at the beginning of the
long term and dominate across the area into next week. An upper
level wave will push across the western CONUS and become a cutoff
low over Mexico. As this occurs, the upper level ridging across
the CWA becomes more amplified and the precipitation associated
with the cutoff low remains west of the CWA through the midweek.
The main impact from this set up will be a stronger pressure
gradient across the CWA that will allow for stronger winds. In
addition, the ridging next week will help to allow for high
temperatures to reach into the mid 70s to lower 80s.
&&
.Aviation...
[Through 06Z Friday]
VFR conditions will prevail through most of
the TAF period. Around or after 00Z, a band of MVFR CIGS and
scattered to numerous thunderstorms should begin to push into the
area, and should eventually affect most of the terminals tonight.
Visibility in stronger storms could be reduced to IFR or LIFR
levels, but the timing was not certain enough to include yet.
&&
.Marine...
Southeast winds this morning will become southwest by this evening
and then northwest overnight as a front moves through. As the
winds become southwesterly, the speeds will increase to advisory
levels for the overnight hours. Winds will subside on Friday and
remain below cautionary levels through the weekend. A tighter
pressure gradient will set up across the area next week that will
likely bring back advisory level winds.
&&
.Fire Weather...
Dry air will slowly erode today as southerly winds help increase
moisture levels today ahead of a cold front. The front will bring
rain and thunderstorms tonight, with wetting rains likely in many
parts of the area.
&&
.Hydrology...
The Apalachicola River at Blountstown continues to fall, but
remains above flood stage and will continue to do so through at
least early next week.
With the system moving through tonight, rainfall amounts will be
light. Generally around a half inch or less is expected across
Florida with a half inch to an inch across southeast Alabama and
southwest Georgia. These amounts are not expected to have a
significant impact on the rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 72 50 68 42 72 / 0 90 0 0 0
Panama City 66 53 65 47 65 / 10 80 0 0 0
Dothan 70 48 64 40 69 / 30 80 0 0 0
Albany 71 48 64 40 69 / 20 80 0 0 0
Valdosta 75 51 67 42 73 / 0 90 0 0 0
Cross City 76 52 72 43 74 / 0 50 0 0 0
Apalachicola 66 54 66 47 66 / 0 70 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory from 7 PM this evening to 7 AM EST Friday
FOR Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...LAMERS
SHORT TERM...FIEUX
LONG TERM...FIEUX
AVIATION...LAMERS
MARINE...FIEUX
FIRE WEATHER...LAMERS
HYDROLOGY...FIEUXThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:40 PM EST | Special Weather Statement | TAE | Coffee, Dale | 50 min |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.